MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F4 DIALYZER PRODUCTION ASSY.; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F4 DIALYZER PRODUCTION ASSY.; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0520161A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Malaise (2359)
Date of Event 04/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: based on the available information, there is a temporal and a likely causal relationship between the fresenius f4 dialyzer and the patient¿s not feeling well during hd treatments.Although rare, hypersensitivity or anaphylactoid reactions to dialyzers are a known risk during hemodialysis.The exposure of the patient¿s blood to a foreign substance present in the extracorporeal circuit is the result of an immunoallergic response.There is no evidence of a f4 dialyzer product deficiency or malfunction.Additionally, although the patient experienced an adverse reaction during treatment, there is no allegation of a product malfunction or deficiency related to this event.
 
Event or Problem Description
A user facility nurse manager reported that a hemodialysis (hd) patient had a change in their hd prescription due to a possible dialyzer reaction.The reaction was mild and did not require medical intervention during the treatment.The patient reported not feeling well at treatment initiation.They were given gum and candy as it was suspected the saline could be causing a bad taste for the patient.The patient reportedly completed their 2-hour scheduled hd treatment with no further issues.Following this treatment, the patient was switched to the fresenius f40 hemoflow dialyzer from the fresenius f4 dialyzer.The f4 dialyzer used for the treatment was reportedly unavailable to be returned for a physical evaluation.Dialyzer lot information and additional patient details were not provided.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The instruction for use (ifu) included with the f4 dialyzers provides general information related to reactions, which indicates ¿in rare cases, hypersensitivity reactions to the dialyzer or other elements in the extracorporeal circuit may occur during hemodialysis.If a hypersensitivity reaction occurs, the source of the hypersensitivity should be identified and that component of the extracorporeal circuit should be excluded from future use in hemodialysis treatments for that patient.With severe reactions, dialysis must be discontinued and aggressive first-line therapy for hypersensitivity reactions must be initiated.The decision to return the patient¿s blood in the event of a hypersensitivity reaction is the decision of the physician.¿ a definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.
 
Event or Problem Description
A user facility nurse manager reported that a hemodialysis (hd) patient had a change in their hd prescription due to a possible dialyzer reaction.The reaction was mild and did not require medical intervention during the treatment.The patient reported not feeling well at treatment initiation.They were given gum and candy as it was suspected the saline could be causing a bad taste for the patient.The patient reportedly completed their 2-hour scheduled hd treatment with no further issues.Following this treatment, the patient was switched to the fresenius f40 hemoflow dialyzer from the fresenius f4 dialyzer.The f4 dialyzer used for the treatment was reportedly unavailable to be returned for a physical evaluation.Dialyzer lot information and additional patient details were not provided.It was later reported that the patient was switched from the fresenius f4 dialyzer to the fresenius f40s steam sterilized dialyzer, not to the f40 hemoflow dialyzer.The lot numbers for both devices were provided.
 
Additional Manufacturer Narrative
Additional information: b5, d4 and h4 the plant investigation is still in process.A supplemental mdr will be submitted upon completion of this activity.

Brand Name
F4 DIALYZER PRODUCTION ASSY.
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key10095025
Report Number1713747-2020-00206
Device Sequence Number17006260
Product Code FJI
UDI-Device Identifier00840861100026
UDI-Public00840861100026
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number0520161A
Device Catalogue Number0520161A
Device Lot Number18LU04005
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer06/01/2020
07/31/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date06/02/2020
08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 5008 CORDIAX MACHINE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR